Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Vaginal yeast infection or herpes?
|Champ11 - Mon Sep 26, 2005 10:39 am||
About a month and a half ago I was prescribed Keflex for a sore throat. After starting my antibiotics I began to experience slight itching in my vaginal area. The itching briefly stopped for a day or two and assuming it was nothing I had brief unprotected sex with a new person which was not lubricated at all and quite painful. A few days after that, I began to experience severe vaginal itching and used an over the counter medicine (Monostat 1) for an assumed yeast infection from my antibiotics since I am prone to them after using antibiotics. While using the monostat, I did notice cottage cheese like discharge however ultimately the monostat did not work and my itching continued despite the fact that Monostat always works for me for a yeast infection. I am now experiencing severe itching in specific areas near my mons venerus and near my vaginal opening on both sides but no blisters which I have heard is common with herpes. At times, I think the sore near my mons venerus is clearing due to minute scabbing but then the itching reoccurs and it doesn't heal. I have also heard that with genital herpes comes pain in the legs/buttocks, pressure in the abdomen area, flu like syptoms, etc. but I have not experienced any of these, just itching. In the meantime, I have been prescribed Terconazole vaginal cream and I am not seeing much of an improvement. I am torn between the idea that I have a serious yeast infection due to my use of antibiotics, however I have NEVER had such severe itching/stinging and sores and I am afraid it's herpes or another sexually transmitted disease. This has been occuring for about a month now.
|DeLWolcott - Mon Sep 26, 2005 7:31 pm||
If you are continuing to have intercourse before this has healed, but sure that you use the cream before intercourse and that your partner also applies the cream. You could be reinfecting yourself each time. Your vaginal skin is very "fragile" right now, so extra pain makes total sense to me. Give yourself time to heal.
Your physician can confirm yes or no for a herpes infection.
I hope this clears soon.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.